Ever have a 250 bloodsugar that keeps rising ?
Well that is what has been happening to me everynight. All day long I stay under 200 and then after I eat dinner I just feel terrible. It’s not what I’m eating cause yesterday I ate 2 boco chicken patties ( which are meatless patties ) and only add up to 20 carbs. My bl was 134 before dinner and that was the last time I got to see a bl under 200 until the next day . I ended up taking a total of 9 units of humolog just to cover 20 carbs and here was the pattern
134 before dinner
180 1 hour after
( start to feel bad an hour after the 180 )
260 take 2 units ( no food)
Hour later still 250 take another 2 units and no food
Hour later 288 take 3 units and no food
2 hours later 190 ( no insulin )and finally feeling better
But what this is doing to me is making me feel so weak and all I want to do is sit in bed and watch tv. And as I’m watching tv I’m thinking to myself " I should clean or I should play with my 5 year old or I could even talk on the phone . But when my bl goes above 200 I become so weak, and believe it or not I get extremely hungry. These are the times when I know that diabetes is stealing parts of my life cause why should someone dread eating dinner everynight cause they know that it will turn there night into a weak miserable exsistanse
Highs can be stubborn to bring down. Really frustrating!
Correcting by syringe usually works faster & better than by pump. Could it be a site/pump problem, or insulin that's no longer potent? Something else to consider is what you ate before dinner that might have a delayed effect that's contributing to high BG. You also might to look at your bolus timing to head off the highs.
Highs wipe me out. With high BG or low, I just want to sleep. Have no energy to do anything. I can relate to highs making you hungry. I've had highs like that.
I have started injecting with a pen to correct highs, I usually use a long gauge needle in into my deltoids at the top of my arms, this tends to drop my blood sugar within 30mins.
I find high blood sugars the hardest to deal with, lows I generally get playful, childish and find everything really funny... E.g "Buckley is your blood sugar, you're pulling down your pants, winking at that policeman and acting like a two year old... Erm..."
Highs, I turn into a complete sociopathic b*stard and I am impossible to be around, I get an awful temper and become verbally abusive and feel like I have cotton candy pumping through my veins, a really uncomfortable feeling. I wouldn't have many friends or be able to sustain a personal relationship if my BS weren't in control that is for sure ha!
Shooting into muscle hurts! You're brave. I've done this accidentally. Sure does lower BG quickly.
It's not so bad...
I had a spinal tap once and that bloody hurt I tell thee!
I feel your pain. Highs are horribly stubborn and sticky and the worst thing is that, half the time, you end up having a hypo later when the insulin finally kicks in.
One of my diabetes doctors told me that exercise can help insulin already on board to work more effectively. I have been trying this out on stubborn highs. Nothing too intense, just running/jumping up and down on the spot for a while, take a rest, then repeat. To my surprise, it did help the insulin to work faster.
I too feel weak and just horrible when my BG is high but try to fight it and do some physical activity and who knows, it might help?
Exercising above 240 can be dangerous because of the risk of DKA. Just FYI for Marie.
Apologies, point taken. For the record, I have only tried it out on highs of about 140-180.
I do exercising when it's running up a lot of the time too. Generally not too crazy, just taking the dog for a stroll around the neighborhoood but it seems to help and has generally gotten the CB working faster. I don't bother checking for Ketones ever so I'm not sure but once it comes down it's usually ok.
I try not run up that much, it had been years but I've had bunches of them over the summer and now into fall. The summer was technical diffficulties w/ the pump blowing up and several very unpleasant pull-outs on long runs. Lately it seems to be completely miscounting carbs and ending up high. I get totally angry too. If it's stubborn, like longer than an hour w/o any downward movement, I will knock down a unit or two IV w/ a syringe to get it going in the right direction in about 15 minutes. Which is, of course, highly dangerous.
If it's happening every night maybe you need to increase your basal rate?
To me anything over 100 is too high. I am not suggesting medically but how I feel. I'll take the lows all day long over highs. Non-diabetics will generally be under 100 shortly after a meal. That's the way its supposed to be. The big problem for me is sleep time. This morning again I was probably down in the teens. Had I not had family here to help me out of it I'd be a goner.
It doesn't really hurt for me. Dr. B actually recommends the use of intramuscular injections for corrections. It makes the injection very rapid and it wears off quite fast, and that is exactly what you want. Dr. B covers these injections in chapter 19 of his new book. He recommends the use of the deltoid as it typically has very little bodyfat. I just use my thigh and inject right into my quads. He also has a video of the technique.
The only thing about intramuscular injections is that you absolutely must know what you are doing and use a proper correction factor. Overcorrect and you will be on the floor fast.
I understand how you feel as this was me for the past 2 weeks I did alot of basal rate changes I have a dexcom so I can see a trend and know when my sugar starts to rise and that helps me decide what changes I should make also I have noticed that I go very high after meals so I programed a temp basal for after meals, after I am done with my meal I turn on the temp basal 1st I tried increasing it to 5% for 1hr did not help much so I went up to 10% and if its a bigger meal I go up to 15% for 1hr it has really helped me... Good luck and hope things get better for you!
Are you T1 or T2 or another variant?
What is your usual regimen, both diet and insulin? Something is keeping you high; if you are T2 the most likely culprit is the food you are eating.
As a side issue, I'm a bit dubious about those boca patties and your carb estimate. This ingredients list is one I may add to my blog post on Food, Farmers and Factories:
Ingredients: PATTY - WATER, SOY PROTEIN CONCENTRATE, SOY PROTEIN ISOLATE, TEXTURED WHEAT PROTEIN (WHEAT GLUTEN, WHEAT FLOUR), CONTAINS LESS THAN 2% OF WHEAT GLUTEN, YEAST EXTRACT, METHYLCELLULOSE, SALT, SPICE (CONTAINS BLACK PEPPER), NATURAL FLAVOR (NON-MEAT), HYDROLYZED SOYBEAN AND CORN PROTEIN, HYDROLYZED CORN GLUTEN, ONION POWDER, SUGAR, SUCCINIC ACID, THIAMINE HYDROCHLORIDE (VITAMIN B1). BATTER - WATER, WHEAT FLOUR, YELLOW CORN FLOUR, SALT. BREADING - WHEAT FLOUR, DEXTROSE, SALT, DRIED YEAST, CARAMEL COLOR, YELLOW CORN FLOUR, EXTRACTIVES OF PAPRIKA AND ANNATTO FOR COLOR. BROWNED IN CORN OIL.
Try real chicken.
Cheers, Alan, T2, Australia.
Everything in Moderation - Except Laughter.
You could laso have an alergy to something in the boca burgers....I trying to be healthy tried these (among others) and got worse and worse--to find out I am very allergic to soy :-/
Marie, sounds like you need to change your insulin sensitivity factors for certain times of day as well as your basal rate. I find out that with the seasonal time changes ( Daylightsavings time, cold weather onset) I need a change to more insulin . It takes time and I really do not like to do it.. but I have to redo my basals at least twice a year.. And as I have gotten older, I am in need of more insulin, as I said before, particularly in the Fall and Winter. I think is is because I am not as active with the reduced daylight, or other seasonal factors.( such as Holiday" pigging out" and conveniently forgetting about portion control; which is even necessary with Gerri's scrumptious low carb recipes-lol). High blood sugar for me induces sleepiness when I want to be active ;and the dreaded "cotton mouth" with eye dryness. So I inject for a correction and do a little exercise if I am under 250 or so, drinking A LOT of water.
Read' Pumping Insulin and/or Using Insulin span>: by John Walsh. Many charts and easy to use techniques for specific problems.
I understand what you are going through, I too have experienced highs(as high as 350) when my human insulin stopped working for me. Later l was put on short acting Apidra solostar thrice a day and 1 shot of Basalog(like Lantus) in the night time. I feel high and elated hen I am high and feel very hungry. I immediately take a few extra units and whole day I sprinkle cinnamon powder on what ever I eat. Even Fenugreek powder worked for me to lower BG highs if taken 20 min before breakfast. Just mix fenugreekk powder in buttermilk along woth some salt and down it immediately. I balance with home remedies also sometimes and most of the time it works and my being vegetarian helped me in selecting low carb and low cal diets most often. Dont lose hope, lots of ppl have worse experiences than this...Bestwishes.